MAUDE Adverse Event Report: SYNTHES GMBH UNK - SCREWS: TRAUMA; SCREW, FIXATION, BONE

SYNTHES GMBH UNK - SCREWS: TRAUMA; SCREW, FIXATION, BONE
Model Number 04.211.020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: unknown date of breakage.Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is j&j company representative the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2022, the patient underwent the open reduction internal fixation surgery for fracture of distal clavicle with 5 screws.The surgery was completed successfully.On august 22, it was confirmed that 5 distal screws were broken.It is unknown when the screws broke.The surgeon commented that the cause was unknown.The patient had dementia.Concomitant device reported: 2.7 ti va lcp clav pl lat/ cs1/ lft/ -s (04.112.610s, 640p853) this is report 9 of 9 for (b)(4).This report is 2.7mm ti va lckng scr slf-tpng with t8 stardrive recess 20mm.
 
Event or Problem Description
This report is for one (1) unknown screw this is report 5 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Part # 04.211.020ts, lot # 8l97914, manufacturing site: werk selzach, release to warehouse date: 12 jan 2022, expiration date: 01 jan 2027, supplier: (b)(4).Non-sterile part # 04.211.020 non-sterile lot # 579p037 manufacturing site: werk selzach release to warehouse date: 21 dec 2021 supplier: (b)(4).The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from the attachment.Visual analysis of the photo revealed that there was no damage or defects with the unk - screws: trauma.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the unk - screws: trauma was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNK - SCREWS: TRAUMA
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15533464
Report Number8030965-2022-07749
Device Sequence Number7831677
Product Code HWC
UDI-Device Identifier10886982119025
UDI-Public(01)10886982119025
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103243
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.211.020
Device Catalogue Number04.211.020TS
Device Lot Number8L97914
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer10/06/2022
12/07/2022
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date10/28/2022
12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.7 TI VA LCP CLAV PL LAT/ CS1/ LFT/ -S; CORTSCR ø2.7 SELF-TAP L20 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L20 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L20 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L20 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L22 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L22 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L22 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L24 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L24 TAN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown